Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Calculation of the gamma function by Stirling's formula

Author: Robert Spira
Journal: Math. Comp. 25 (1971), 317-322
MSC: Primary 65D20
MathSciNet review: 0295539
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we derive a simple error estimate for the Stirling formula and also give numerical coefficients.

References [Enhancements On Off] (What's this?)

  • [1] N. G. de Bruijn, Asymptotic methods in analysis, Bibliotheca Mathematica. Vol. 4, North-Holland Publishing Co., Amsterdam; P. Noordhoff Ltd., Groningen; Interscience Publishers Inc., New York, 1958. MR 0099564 (20 #6003)
  • [2] John W. Wrench Jr., Concerning two series for the gamma function, Math. Comp. 22 (1968), 617–626. MR 0237078 (38 #5371),
  • [3] R. Spira, Table of the Riemann Zeta Function, UMT files, reviewed in Math. Comp., v. 18, 1964, pp. 519-521.
  • [4] Table of the Gamma Function for Complex Arguments, Nat. Bur. Standards, Appl. Math. Series, vol. 34, 1954.
  • [5] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions; Reprint of the fourth (1927) edition. MR 1424469 (97k:01072)
  • [6] N. Nielsen, Die Gammafunction. Band I. Handbuch der Theorie der Gammafunktion. Band II. Theorie des Integrallogarithmus und verwandter Transzendenten, Chelsea, New York, 1965. MR 32 #2622.
  • [7] R. Spira, Fortran Multiple Precision. Parts I, II, Mathematics Department, Michigan State University, East Lansing, Michigan, 1970.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20

Additional Information

PII: S 0025-5718(1971)0295539-6
Keywords: Asymptotic series, gamma function
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia